MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM ANTE; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM ANTE; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15192-VFIE
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "according to the doctor the butterfly sheath broken and hemostatic valve came out." the device was removed and replaced.There was no patient harm or injury.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.Definite signs of use were observed on the sheath.The sheath extrusion was torn down the entire length of the extrusion along one side.The photo revealed that the point of tearing was irregular and not along the intended score lines.The seal was additionally separated from the sheath assembly, which may be correlated with the sheath tearing incorrectly.Despite this, the sheath extrusion was still molded to both tabs.Therefore, based on the customer photo, the complaint of a sheath tearing incorrectly was able to be confirmed.A device history record review was performed and relevant findings were identified.For material number c-70013-003, a supplier corrective action request (scar) was opened for the failure mode "peel away tears incorrectly".The instructions for use (ifu) provided with this kit informs the user, "precaution: dilators and catheters should be removed slowly from sheath.Rapid removal may damage valve resulting in blood flow through valve.Never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of sheath to split valve and split sheath apart while withdrawing from vessel." the customer report of a sheath tearing incorrectly was confirmed by a complaint investigation of the customer photo.The returned sheath did not separate along the score lines as intended.The sheath is manufactured by a third-party supplier.A device history record review additionally revealed relevant supplier related findings.Therefore, based on the investigation performed, the supplier caused or contributed to this defect.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Additional Manufacturer Narrative
(b)(4).One unit of sheath was returned for analysis.The sheath extrusion was torn down the entire length of the extrusion along one side.The point of tearing was irregular and not along the intended score lines.A wavy pattern could be observed.The separated seal as reported by the customer was not returned for evaluation.The remainder half was present on one of the sides of the hub tab.This half was slightly depressed from its original position that is indicative of operational manipulation of hub in correlation to the sheath tearing incorrectly.Sheath extrusion was molded to the tabs.No functional inspection could be performed as the unit was already split and damaged.A device history record review was performed and relevant findings were identified.For material number: c-70013-003, a scar was opened for the failure mode "peel away tears incorrectly".The instructions for use (ifu) provided with this kit informs the user, "precaution: dilators and catheters should be removed slowly from sheath.Rapid removal may damage valve resulting in blood flow through valve.Never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of sheath to split valve and split sheath apart while withdrawing from vessel." based on the investigation performed, the reported complaint was confirmed.The most likely root cause of the issue is supplier related.A scar was previously opened to address this issue.Teleflex will continue to monitor similar issues and trends.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM ANTE
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20843386
Report Number9680794-2024-01198
Device Sequence Number3928362
Product Code MSD
UDI-Device Identifier10801902127195
UDI-Public(01)10801902127195(11)231012(17)260930(10)33F23K0169(21)
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberCS-15192-VFIE
Device Lot Number33F23K0169
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer12/30/2024
11/26/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/06/2025
12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.; NOT REPORTED.
Patient SexUnknown